MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84591
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a shaft break occurred.A 130cm direxion hi-flo fathom-16 system was selected for use.During the procedure, it was noted that the catheter had a break along the shaft which caused it to be unusable.There were no complications reported and the patient is doing fine after the procedure.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The device shaft was microscopically analyzed for any damage.The devices shaft showed 1 fracture located 52.5cm from the hub.The inner liner showed a kink.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.The fractured shaft was confirmed.
 
Event or Problem Description

Brand Name
DIREXION HI-FLO FATHOM-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15193273
Report Number2124215-2022-29080
Device Sequence Number5603414
Product Code KRA
UDI-Device Identifier08714729839712
UDI-Public08714729839712
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2024
Device Model Number84591
Device Catalogue Number84591
Device Lot Number0028721418
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2022
Supplement Date Received by Manufacturer08/22/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown